Background: We present the case of a patient with malignant melanoma stage IV according to the American Joint Committee on Cancer (AJCC) classification and an unusual pattern of metastasis to the mucosa of the esophagus, the stomach, the bladder and the palatine tonsil. Case Report: A 38-year-old male patient with metastatic malignant melanoma of stage III (AJCC) was admitted for initiation of adjuvant therapy. 4 months earlier a primary melanoma of the left upper leg had been excised and 2 months later the patient had undergone a left inguinal lymph node dissection revealing 2 metastatic lymph nodes. On admission the patient complained of a sore throat and right cervical lymphadenopathy. He underwent a tonsillectomy and a lymphadenectomy which both revealed melanoma metastases. A PET scan using F-18-fluorodeoxyglucose (FDG) showed focal metabolic activity in the middle mediastinum. Two cycles of dacarbazine (DTIC) chemotherapy were performed during which the patient developed cutaneous metastases, dyspepsia, and mild hematemesis. Gastroscopy revealed bleeding from mucosal metastases of the esophagus and stomach. A few weeks later the patient developed macroscopic hematuria. A cystoscopy was performed and showed metastases to the mucosa of the bladder. Nutrient vessels of these bladder metastases were embolized in order to control bleeding. The patient is currently alive with progressive disease. Results: This case presents common and uncommon sites of metastatic melanoma to the mucosa with the typical clinical manifestations in a single patient.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.